Alert archive / Tennessee / Freeze Warnings in 2017
Freeze Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Mar 11, 2017, 3:44 AM CST for 38 counties in Tennessee. It took effect at Mar 12, 2017, 12:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2017, 3:44 AM CST (09:44 UTC)
- In effect from
- Mar 12, 2017, 12:00 AM CST
- Expired
- Mar 12, 2017, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2322 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137 WWUS74 KOHX 110944 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 344 AM CST Sat Mar 11 2017 ...Freezing temperatures expected across Middle Tennessee this morning and again Saturday night... .As Canadian high pressure pushes Arctic air into Middle Tennessee, most locations will experience temperatures falling to or below freezing. Low temperatures Saturday morning are expected to fall into the upper 20's and lower 30's, and into the mid and upper 20's Saturday night. TNZ005>011-023>034-056>066-075-077>080-093>095-112200- /O.NEW.KOHX.FZ.W.0002.170312T0600Z-170312T1200Z/ /O.CON.KOHX.FZ.W.0001.000000T0000Z-170311T1400Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 344 AM CST Sat Mar 11 2017 ...Freeze warning remains in effect until 8 AM CST this morning... ...Freeze warning in effect from midnight CST tonight to 7 AM CDT Sunday... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from midnight CST tonight to 7 AM CDT Sunday. * Temperatures...Upper 20's to lower 30's on Saturday morning, then mid to upper 20's Saturday night. * Impacts...After the unusual warm temperatures over the past few weeks, significant growth to plants and trees has occurred. Fruit trees, bushes and tender vegetation that has sprouted early may be impacted by these freezing temperatures. Also proper shelter needs to be provided for animals remaining outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Rose
1 follow-up statement
672 WWUS74 KOHX 112034 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 234 PM CST Sat Mar 11 2017 ...Freezing temperatures expected across Middle Tennessee Tonight... .Colder air will continue to move into Middle Tennessee tonight. By daybreak Sunday, temperatures will be in the mid to upper 20s. TNZ005>011-023>034-056>066-075-077>080-093>095-121200- /O.CON.KOHX.FZ.W.0002.170312T0600Z-170312T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 234 PM CST Sat Mar 11 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CST TONIGHT TO 7 AM CDT SUNDAY... * Temperatures...mid to upper 20s. * Impacts...After the unusual warm temperatures over the past few weeks, significant growth to plants and trees has occurred. Fruit trees, bushes and tender vegetation that has sprouted early may be impacted. Also, proper shelter needs to be provided for outdoor animals. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 13
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Mar 11, 3:28 AM CST, 16 minutes earlier.
Area forecast discussion, Mar 11, 3:28 AM CST, 16 minutes before
Area Forecast Discussion National Weather Service Nashville TN 328 AM CST Sat Mar 11 2017 .DISCUSSION... Light echoes are already showing up on radar as moisture rides down a northwest flow aloft. With temperatures close to freezing this morning, precipitation may start as a light rain/snow mix, but with no accumulation. An upper trough will come through later tonight that will help focus the existing moisture and bring wintry weather to Middle Tennessee. It looks as though snowfall amounts will remain under an inch except a few locations along the Cumberland Plateau and southern Middle Tennessee, where moisture will be deepest. Given that temperatures will slide back toward freezing during the evening, and into the 20's by 12Z Sunday, accumulating snowfall seems inevitable. The only caveat is that the prolonged warm spell we have just come out of has left us with abnormally warm ground temperatures, so it might take additional time to get surfaces cold enough for snow to begin accumulating. Looking ahead, another cold front will come through Monday, with light wintry precipitation possible on the tail end of this system Monday night and Tuesday. But we aren't expecting any accumulation at this time. Temperatures will remain several degrees below normal until Friday. In the meantime, we can expect several nights with sub-freezing temperatures. The springlike weather we enjoyed for parts of January and February (and early March) won't be returning for awhile. && .AVIATION... 06Z TAF DISCUSSION. Clouds on the increase tonight, mainly high clouds this evening, but thickening and lowering will take place thereafter. Hrrr spreads some light sleet and light snow southeastward after midnight but most of this wont reach the ground and will be patchy in coverage. Lower level dynamics pick up a little more during the day on Saturday. Freezing levels and the max temp up through 500 mb layer does support light snow, with some sleet initially. Coverage will be patchy and will only include a prob 30 later in the taf pd. Cigs and vsbys for the most part will remain aoa 3kft and aoa 4sm, respectively, prior to 00z. Snowfall will pick up aft 00z but will be primarily south of the taf areas. However, will include a window of prevailing snow across the csv area where cigs and vsbys could approach 2.5 kft and 3sm respectively. && .PRELIMINARY POINT TEMPS/POPS... Nashville 43 28 50 33 51 / 40 50 0 0 70 Clarksville 40 25 47 30 50 / 40 50 0 0 60 Crossville 38 25 46 31 46 / 30 50 10 0 80 Columbia 42 27 49 33 51 / 40 60 10 10 70 Lawrenceburg 44 27 50 33 51 / 40 60 10 10 70 Waverly 40 26 48 32 51 / 50 60 0 0 60 && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 8 AM CST this morning FOR Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Freeze Warning from midnight CST tonight to 7 AM CDT Sunday FOR Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Winter Weather Advisory from 6 PM CST this evening to 7 AM CDT Sunday FOR Bedford-Coffee-Cumberland-Grundy-Van Buren-Warren- White. && DISCUSSION......08 AVIATION........Unger
Hazardous weather outlook, Mar 10, 3:10 PM CST, 12 hours 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 310 PM CST Fri Mar 10 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-111100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 310 PM CST Fri Mar 10 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Freezing temperatures are expected across all of Middle Tennessee for late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Snowfall accumulations will be possible on Saturday night. Areas generally along and north of I-40 could see up to around an inch, with lesser amounts to the south. One to around two inches, with locally higher amounts approaching three inches, will be possible across the Cumberland Plateau Region. .SPOTTER INFORMATION STATEMENT... Reports of accumulating snowfall, especially locations receiving accumulations of one half of an inch or more, would be appreciated on Saturday night. 31
In the hours before
Special weather statement, Mar 10, 10:40 PM CST, 5 hours 4 minutes before
Special Weather Statement...UPDATED National Weather Service Nashville TN 1040 PM CST Fri Mar 10 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-111200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1040 PM CST Fri Mar 10 2017 ...Snow Accumulations Will Be Possible on Saturday Night Across Middle Tennessee... A late season snowfall event is still possible across Middle Tennessee. Cold air is expected to filter into the state and change rain Saturday afternoon into snow Saturday night across the mid state region. There is still some uncertainty as to exactly how much snowfall will occur. However, it looks like the best chance for snowfall accumulations will be across the Cumberland Plateau Region, where one to two inches, and locally higher amounts of up to three inches, are possible. To the west of the Plateau, amounts of less than 1 inch are expected. Thanks to our recent unseasonably warm weather, ground temperatures on average will be relatively warm this weekend. However, as temperatures drop into the middle and upper 20s Saturday night, some slick spots could develop on area roadways, especially across the Cumberland Plateau Region. Please continue to stay informed of the weather forecast this weekend and be ready to adjust your travel plans as needed, especially for Saturday night across Middle Tennessee. 21
Special weather statement, Mar 11, 3:17 AM CST, 27 minutes before
Special Weather Statement National Weather Service Nashville TN 317 AM CST Sat Mar 11 2017 TNZ005>011-023>034-056>064-093>095-112200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 317 AM CST Sat Mar 11 2017 ...Light Snowfall Accumulations Tonight across Middle Tennessee... Cold air will filter into the state and change rain this afternoon into snow tonight across the mid-state. While the higher snowfall amounts will likely be relegated to the southern Cumberland Plateau region, the rest of Middle Tennessee can expect to see anywhere from a dusting up to 1 inch of snow. Snowfall could begin as early as 9 pm and begin to trickle off after 3 am Sunday morning. Temperatures will rebound rather quickly Sunday morning. Together with expected sunny skies, any snow on the ground will melt quickly. Therefore, any travel impacts should be short lived, however some slick spots on area roads could occur prior to sunrise. 27
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:36 AM CST | Winter Weather Advisory | OHX | Bedford, Cannon, Cheatham, Coffee, Cumberland, Davidson and 21 more | 21 hr |
| Mar 11, 7:11 AM CST | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 5 more | 79 min |
| Mar 11, 7:33 AM CST | Winter Weather Advisory | OHX | Cannon, Cheatham, Cumberland, Davidson, DeKalb, Dickson and 17 more | 4 hr |
Nearby
Freeze Warnings in Tennessee, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.